Alert archive / New Jersey / Dense Fog Advisories in 2017
Dense Fog Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Feb 23, 2017, 2:58 AM EST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 2:58 AM EST (07:58 UTC)
- Expired
- Feb 23, 2017, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 28 counties
Kent County, DE, New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS71 KPHI 230758 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 258 AM EST Thu Feb 23 2017 DEZ001-002-MDZ008-012-015-020-NJZ013>027-PAZ070-071-101>106- 231500- /O.NEW.KPHI.FG.Y.0003.170223T0758Z-170223T1500Z/ New Castle-Kent-Cecil-Kent MD-Queen Annes-Caroline- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Dover, Elkton, Chestertown, Centreville, Denton, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 258 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Mount Holly has issued a Dense Fog Advisory. It is in effect until 10:00 AM this morning. * LOCATIONS...Northeastern Maryland, northern and central Delaware, southeastern Pennsylvania, and central and southern New Jersey. * VISIBILITY...Reduced to less than a quarter mile in spots. * TIMING...The areas of dense fog will persist until mid morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ Iovino
5 follow-up statements
391 WWUS71 KPHI 231005 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 505 AM EST Thu Feb 23 2017 NJZ009-010-012-PAZ060-231500- /O.EXA.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ Hunterdon-Somerset-Middlesex-Berks- Including the cities of Flemington, Somerville, New Brunswick, and Reading 505 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... The National Weather Service in Mount Holly has issued a Dense Fog Advisory. It is in effect until 10:00 AM this morning. * LOCATIONS...Northeastern Maryland, northern and central Delaware, southeastern Pennsylvania, and central and southern New Jersey. * VISIBILITY...Reduced to less than a quarter mile in spots. * TIMING...The areas of dense fog will persist until mid morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ DEZ001-002-MDZ008-012-015-020-NJZ013>027-PAZ070-071-101>106- 231500- /O.CON.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ New Castle-Kent-Cecil-Kent MD-Queen Annes-Caroline- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Dover, Elkton, Chestertown, Centreville, Denton, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 505 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...Northeastern Maryland, northern and central Delaware, southeastern Pennsylvania, and central and southern New Jersey. * VISIBILITY...Reduced to less than a quarter mile in spots. * TIMING...The areas of dense fog will persist until mid morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ Iovino
023 WWUS71 KPHI 231125 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 625 AM EST Thu Feb 23 2017 DEZ002-MDZ015-020-231230- /O.CAN.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ Kent-Queen Annes-Caroline- Including the cities of Dover, Centreville, and Denton 625 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory for Kent County in Delaware, and for Queen Anne's County and Talbot County in Maryland. $$ DEZ001-MDZ008-012-NJZ009-010-012>027-PAZ060-070-071-101>106- 231500- /O.CON.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ New Castle-Cecil-Kent MD-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Reading, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 625 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...Northeastern Maryland, northern Delaware, southeastern Pennsylvania, and central and southern New Jersey. * VISIBILITY...Reduced to less than a quarter mile in spots. * TIMING...The areas of dense fog will persist until mid morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ Iovino
583 WWUS71 KPHI 231128 NPWPHI URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Mount Holly NJ 628 AM EST Thu Feb 23 2017 DEZ002-MDZ015-020-231230- /O.COR.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ Kent-Queen Annes-Caroline- Including the cities of Dover, Centreville, and Denton 628 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory for Kent County in Delaware, and for Queen Anne's County and Caroline County in Maryland. $$ DEZ001-MDZ008-012-NJZ009-010-012>027-PAZ060-070-071-101>106- 231500- /O.CON.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ New Castle-Cecil-Kent MD-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, Wharton State Forest, Reading, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 628 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...Northeastern Maryland, northern Delaware, southeastern Pennsylvania, and central and southern New Jersey. * VISIBILITY...Reduced to less than a quarter mile in spots. * TIMING...The areas of dense fog will persist until mid morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ Iovino
797 WWUS71 KPHI 231317 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 817 AM EST Thu Feb 23 2017 NJZ016>025-027-231430- /O.CAN.KPHI.FG.Y.0003.000000T0000Z-170223T1500Z/ Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Southeastern Burlington- Including the cities of Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, and Wharton State Forest 817 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory. The dense fog has lifted across southern New Jersey this morning. Visibilities will continue to improve across the region later into the morning. $$ PAZ054-061-062-231600- /O.EXB.KPHI.FG.Y.0003.000000T0000Z-170223T1600Z/ Carbon-Lehigh-Northampton- Including the cities of Jim Thorpe, Allentown, Bethlehem, and Easton 817 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... The National Weather Service in Mount Holly has issued a Dense Fog Advisory...which is in effect until 11 AM EST this morning. * LOCATIONS...Carbon, Lehigh and Northampton counties in eastern Pennsylvania. * VISIBILITY...One-quarter mile or less in spots. * TIMING...The areas of dense fog will continue to expand northward into the Lehigh Valley through 9 AM before dissipating late this morning. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ DEZ001-MDZ008-012-NJZ009-010-012>015-026-PAZ060-070-071-101>106- 231600- /O.EXT.KPHI.FG.Y.0003.000000T0000Z-170223T1600Z/ New Castle-Cecil-Kent MD-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Coastal Ocean-Berks- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Long Beach Island, Reading, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 817 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...Northeastern Maryland, northern Delaware, southeastern Pennsylvania and central New Jersey. * VISIBILITY...One-quarter mile or less in spots. * TIMING...Areas of dense fog this morning will gradually dissipate from southeast to northwest across the region between 9 AM and 11 AM. * IMPACTS...The dense fog and reduced visibility will create hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means that the visibility will be reduced to less than one quarter mile. If driving, use extra caution and be sure to leave plenty of distance between your vehicle and the one ahead of you. && $$ JRK
013 WWUS71 KPHI 231458 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 958 AM EST Thu Feb 23 2017 DEZ001-MDZ008-012-NJZ009-010-012>015-026-PAZ054-060>062-070-071- 101>106-231600- /O.CAN.KPHI.FG.Y.0003.000000T0000Z-170223T1600Z/ New Castle-Cecil-Kent MD-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Coastal Ocean-Carbon- Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Elkton, Chestertown, Flemington, Somerville, New Brunswick, Freehold, Sandy Hook, Trenton, Long Beach Island, Jim Thorpe, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 958 AM EST Thu Feb 23 2017 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Dense Fog Advisory. The dense fog has lifted with visibilities continuing to improve across the region late this morning. $$ JRK
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Feb 22, 9:14 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 22, 9:14 PM EST, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 914 PM EST Wed Feb 22 2017 .SYNOPSIS... High pressure will remain centered east of the Mid Atlantic coast through the end of the week. A cold front will approach from the west Thursday then stall at night, before lifting northward as a warm front Friday. A strengthening low pressure system will develop over the Plains and track across the Great Lakes Saturday, with a strong cold front sweeping across our area Saturday afternoon. High pressure then builds to our south later Sunday into Monday. The next cold front arrives during Monday before stalling to our south, then it should move northward as a warm front Wednesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 930 PM ESTF: Will adjust temp/dews fcst. SPS may be issued overnight for much of the area for patchy dense fog by dawn. Stratus at 300 feet has started developing near CGE. That should reach PHL around 08z then up to our far northern areas around 10-11z/23. Expect favorable radiational cooling conditions this evening under variable clearing cirrus with a light south wind. Models indicate stratus forming to our south toward the mouth of the Chesapeake Bay and lower Delmarva this evening, then advecting/expanding to the north- northeast overnight across the coastal plain. Farther north into eastern PA and NJ, a better setup for radiational fog looks to exist since the stratus should arrive later in the night or possibly not until early morning. While locally dense fog is a possibility toward daybreak, the current thinking is the stratus will limit the extent of it. Differences between models in timing and areal coverage of the fog/stratus contribute to some uncertainty with this aspect of the forecast. Most of the region should remain dry tonight but a weak disturbance tracking over Delmarva may be accompanied by an isolated shower or patchy drizzle overnight. Forecast low temperatures range from the upper 30s in the sheltered valleys in northwestern NJ to the upper 40s in the the cities and mid Delmarva region. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... High pressure will remain anchored off the Mid-Atlantic coast on Thursday. Return flow around the high will allow the spring-like warmth with build into tomorrow. Near-record high temperatures are forecast from about the Philadelphia region southward. It is important to note some uncertainty with the temperatures exists with the forecast for tomorrow. How warm we will get will depend on how quickly the morning fog and stratus mixes out. Stratus occasionally is stubborn to erode this time of year due to the low sun angle. Where stratus persists into the afternoon, highs will be in the 60s vs the 70s. Forecast soundings and RH fields show lower clouds eroding from south to north during the late morning and afternoon. Accordingly, highs in the low to mid 70s are favored in Delmarva, southeastern PA and southern NJ with 60s farther north. A weakening cold front will approach from the west during the afternoon. Models generally show enough lift to support isolated to scattered convection in our far western zones of eastern PA and northwestern NJ during the mid to late afternoon. Forecast soundings show a weak mid-level cap in place. Added a slight chance for thunderstorms out toward Reading and in the southern Poconos, where a relative min in CIN indicates a low potential for deeper convective to develop. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Summary...Potential for near record warmth through late week, followed by a strong cold front Saturday afternoon and evening. The synoptic setup is comprised of a digging trough across the Plains and Midwest Thursday night and Friday, then this moves across the Great Lakes Friday night and Saturday before lifting across the Northeast and eastern Canada. The flow may then turn more zonal for awhile allowing for some moderation in the temperatures once again after a brief shot of cooler air. We used a model blend for Thursday night through Friday night, then blended in the 12z WPC Guidance thereafter. Some adjustments were then made following additional collaboration with our neighboring offices. For Thursday night and Friday...A frontal boundary near our northern zones Thursday night into Friday morning should shift northward as a warm front. This is due to increasing flow and warm air advection ahead of a organizing/strengthening storm in the Northern Plains. There is not a lot of focused lift, however some showers could result. Some fog and low clouds should develop each night as the low- level moisture increases. Despite Friday starting out with more clouds and some fog, enough clearing should take place to allow for ample boundary layer warming and there is the potential for record highs. It appears that any showers with the warm front Friday should be shifting north of our area. Some thunder may occur near the northward moving front especially to our west, however this may tend to weaken with an eastward extent. For Saturday and Sunday...A strong upper-level trough will move across the Great Lakes and Northeast Saturday and Saturday night, sweeping a strong cold front across our area. Some low clouds and fog may be around to start Saturday. We should be within the warm sector and the synoptic pattern is favorable for at least some convection to move through the area ahead of or with the cold front. Forecast soundings show a strengthening wind field ahead of the cold front Saturday with some instability (high shear-low CAPE scenario). While the instability may be on the low side, frontal/synoptic forcing and moisture advection could result in a low-topped convective line. As a result, a mention of thunder is maintained in the forecast ahead of the cold front however the strength of the convection is less certain at this time. While it will be another warm day on Saturday, it appears that high temperatures fall short of records. Once the cold front sweeps through later Saturday, cold air advection and much drier air moves in for Saturday night and Sunday. Given the front offshore Sunday, dry and much cooler on Sunday along with a gusty northwesterly wind. For Monday through Wednesday...High pressure shifts off the Southeast coast to start Monday, with a cold front moving through our area. This looks to be on the weaker side however cannot rule out a few rain/snow showers. As another storm system ramps up across the Plains, the front should stall just to our south into Tuesday before starting to move northward as a warm front Wednesday. Low pressure looks to track once again across the Great Lakes with a driving warm sector northbound Wednesday. We went with a chance of showers (rain/snow showers Monday night) Tuesday ahead of the warm front then with some higher PoPs on Wednesday as the cold front nears. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR with some cirrus and light south wind. IFR st/fog forms between now and 05z much of the Delmarva into far southern NJ and then into PHL between 06z-07z ABE and TTN near 09z. Widespread IFR conds by 10z except possibly parts of s NJ near KMIV where it could be MVFR CIGS/VSBY. Patches of embedded LIFR st/fog expected, especially KILG/KPHL/KPNE/KABE/KTTN toward 10z. Confidence in quite high that cigs between 500 and 1500 feet will form most TAF sites between 06z and 10z. But timing of the vsby below 1 mile is below normal. Thursday...IFR/LIFR conds in st/fog most TAF sites and maybe even a little mist will all be slow to erode/lift from south to north but should reach MVFR or VFR vsby by 17z with cigs at that time between 1500-3500 and rising/thinning. Please see TAFS for details. Light south to southwest winds in the morning increase to around 10 kt with gusts 15-20 kt during mid afternoon. OUTLOOK... Thursday night and Friday...VFR ceilings may lower to MVFR/IFR Thursday night into Friday morning along with MVFR/IFR visibility due to fog. Conditions should improve during Friday, however some low clouds and fog may then redevelop Friday night. Some showers are possible mainly Thursday night and Friday morning with a warm front lifting northward. Saturday...There is the potential for MVFR/IFR conditions at times with showers and potential thunderstorms with a cold front. Conditions should improve at night in the wake of the cold front. Southerly winds ahead of the cold front potentially gusty, turn west and northwest at night. Sunday and Monday...VFR overall. West-northwest wind gusts up to 30 knots possible Sunday, then diminishing at night and Monday. && .MARINE... An MWS for FOG or even MWW DENSE FOG Advisory for dense fog may be needed for late tonight and Thursday morning. Winds and seas below SCA levels tonight and Thursday. Expect fog to develop tonight and may be locally dense in spots late tonight and Thursday morning as dewpoints rise into the mid/upper 40s and maybe near 50F south. OUTLOOK... A frontal zone Thursday night will lift north as a warm front through Friday, which should become located to our north during Friday. An increase in warmth and dew points may result in some dense fog developing on the waters especially Friday through early Saturday. A strong cold front arrives later Saturday, with gusty southerly winds becoming west-northwest in its wake. Small Craft Advisory conditions may develop mainly Saturday and Sunday. Much warmer air over cooler waters though should limit the mixing Saturday, then improved mixing Saturday night and Sunday as cooler air arrives. There is a chance for a period of low-end gale force gusts Sunday. The conditions should then be below Small Craft Advisory criteria Monday. && .CLIMATE... For those who refer to the RTPPHI: it hasn't run correctly on its 715 AM/PM cron since the 20th but we were able to produce a version around 8 PM tonight. Not all the trace amounts of rain are in there. This will have to suffice until an improved fix hopefully is implemented Thursday evening. Thank you. For reference, here are the high temperature records for Thursday, Friday and Saturday. Location Thursday 2/23 Friday 2/24 Saturday 2/25 ACY 72-1985 75-1985 77-1930 PHL 75-1874 74-1985 79-1930 ILG 72-1985 78-1985 78-1930 ABE 71-1985 76-1985 74-1930 TTN 74-1874 74-1985 76-1930 GED 67-1985/1990 72-1961 76-1975 RDG 72/1932/1922 77-1985 77-1930 MPO 60-1977 60-1984 70-1930 The following monthly and seasonal expectations were recalculated with todays max/min and then the official 330 PM Mount Holly forecast. There is some uncertainty about max temps reaching our predicted values Thursday...they could run 4 to 6 degrees cooler than our forecast since low clouds and fog may be slow to clear...just like todays mid deck was slow to clear and scored very well for the superblend/national blend and WPC forecasts from the 12z cycles of 18th- 19th-20th...as best forecasts..for the max temps of today...Wednesday the 22nd. The big cool bias of NCEP MOS from late last week and last weekend is for now almost non existent for the past two days (21st- 22nd). It is virtually certain that the numbers below will stand and that our forecast area is experiencing a record warm, or at least a 2nd warmest January on record and a top 10 warmest winter. Records date back to the late 19th century. Details below. These values are probably on the lower side of the solutions. February: PHL 43.3. #1 Normal 35.7 Record 42.2-1925 POR 1874 ABE 37.6 #2 Normal 30.7 Record 38.6-1998 POR 1922 There is a pretty good chance ABE will end up warmer, very very close to the record. ACY 42.2 #1 Normal 35.3 Record 41.6-1890 POR 1874 ILG 42.3 #1 tie Normal 35.1 Record 42.3-1903 POR 1895 Winter (DJF) PHL 40.1 #7 ABE 35.4 #5 ACY 39.6 #10 ILG 39.1 #6 tie Past two years of monthly average temperatures through February 2017, a summary of above normal months listed below: For ABE: 23 consecutive months of above normal temps! FOR PHL: 22 of the past 23 months have been above normal. For ACY: 19 of the past 23 months have been above normal. For ILG: 17 of the past 23 months have been above normal. (Jan Feb March 2015 was the last time we had significant and persistent below normal monthly temps.) Snow: February least on record: Atlantic City should/could end up tied for 5th. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Drag/Klein 914 Short Term...Klein Long Term...Franck/Gorse Aviation...Drag/Gorse/Klein 914 Marine...Drag/Gorse/Klein 914 Climate...914
Hazardous weather outlook, Feb 22, 3:45 PM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 345 PM EST Wed Feb 22 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-232045- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 345 PM EST Wed Feb 22 2017 This Hazardous Weather Outlook is for central Delaware...northern Delaware...southern Delaware...northeast Maryland...central New Jersey...northern New Jersey...northwest New Jersey...southern New Jersey...east central Pennsylvania...northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Locally dense fog may develop late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally dense fog may occur Thursday morning and again Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-232045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 PM EST Wed Feb 22 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Locally dense fog may develop late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally dense fog may occur Thursday morning, Thursday night and Friday morning, and Friday night. A period of northwesterly gale force gusts to 35 knots are possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:00 AM EST | Marine Dense Fog Advisory | PHI | 9 hr |
Nearby
Dense Fog Advisories in New Jersey, 2017Dense Fog Advisories in Pennsylvania, 2017Dense Fog Advisories in Maryland, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.